This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Dear Doctor, I have had elavil and trofanil? for periodic depression for which I understand was for a response,depressive problem when episodes came forth which were overwhelming or something like that! Anyway, can you tell me about some of these anti-depressants causing fetal and aggressive reactions to sort of minor episodes? Is there an anti-depressant which does not cause such symptoms in order to get through over-whelming episodes in ones life? Most of the time I am just fine except when it relates to my family and the non-stop difficulties occurring. Family History is complicated and very long! Also, when on elavil, I was sleeping at the wheel of my car....!! When on trofanil, I reacted to minor issues with aggressive behavior and felt so bad, I folded into a fetal postion in the next room after the problem. Perhaps, all I need is a caring, empathetic ear in order to hear back what I already know! and deal with it! Has there been reports on such presentations with these anti-depressants? I think I just need a less complicated life! I appreciate your reponses! Just want to add that I have an art business, mother of 2 adult children, married for 33 years and usally, am the one whom holds the family together! I can deal without medication, but I would like to feel "myself" again and not have all the "problems" on my shoulders! Do you have any empathetic, responses as well as medical/holisic????? Thank you!
Depression is a very treatable illness, with 65-75% of patients having a good response to appropriate antidepressant treatment. All of the antidepressants are equally effective, but one person may respond to one class, and poorly to another. All of the antidepressants are designed to treat the symptoms of depression such as loss of appetite, decreased energy level, sleep disturbance.
Elavil may cause sedation that could explain the sleepiness behind the wheel. The aggressive or irritable symptoms may be due to the depression. Even though antidepressants are effective anti-anxiety medications, some people may feel anxious with their use, causing irritability.
You did not mention psychotherapy, which is a very helpful adjunctive treatment for depression. Cognitive-behavioral therapy may help with some of the stressors you describe in your life.
There is currently no research to support the use of holistic interventions for depression.
The information provided in this forum is presented for general educational purposes only. Specific questions you have pertaining to your health should always be directed to your personal physician or you may call Henry Ford Behavioral Health at (248) 689-7476.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.